Kentucky, 2006

Damaging Wind in Kentucky, June 10, 2006

June 10, 2006 · NWS JKL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 10, 8:07 PM EST, 26 minutes earlier.

Area forecast discussion, Jun 10, 8:07 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
907 PM EDT SAT JUN 10 2006

.DISCUSSION...

SHORT TERM...
UPDATED HOURLY GRIDS AND AFM/PFM FOR THE NEXT COUPLE HOURS TO
TEMPORARILY LOWER POPS AND TEMPERATURES PER CURRENT CONDITIONS.
BOUNDARY HAS PUSHED A LITTLE FURTHER SOUTH THIS EVENING VIA
CONVECTION AND SOME DECENT PRESSURE RISES FURTHER NORTH. EXPECT FRONT
TO SAG A LITTLE FURTHER SOUTH TNGT THEN STALL AS MAIN WAVE
APPROACHES.

PREV FORECAST HAS GOOD HANDLE ON EXPECTED REDEVELOPMENT OF CONVECTION
OVERNIGHT. ELEVATED CONVECTION WEST OF CVG LOOKS TO BE ENHANCED BY
SHORT WAVE EVIDENT ON SAT IMAGERY MOVG INTO NORTHERN INDIANA. THIS
AREA OF SHRA/EMBEDDED TSRA WILL MOVE INTO OUR NORTHERN COUNTIES LATE
THIS EVENING. BIG QUESTION REVOLVES AROUND TIMING THE LARGE MCS IN
THE VCNTY OF STL ATTM. LATEST GUIDANCE SUGGESTS AN EVOLUTION INTO
CENTRAL KY LATE TONIGHT BUT THIS FTR MAY ACTUALLY TREND CLOSER TO THE
SURFACE BOUNDARY FURTHER SOUTH. AT ANY RATE HIGH POPS WARRANTED ALL
ZONES.

&&

.PREV DISCUSSION...
707 PM EDT SAT JUN 10 2006

SHORT TERM MESOSCALE UPDATE...VERY SHARP FRONTAL BOUNDARY WITH TEMPS
NEAR 90 TO THE SOUTH AND 65 TO 70 DEGREE DEWS PROVIDED ENOUGH FUEL
FOR THE SEVERE CONVECTION ACROSS OUR SOUTHWEST. WEAK SHORTWAVE
EVIDENT IN VISIBLE SAT IMAGERY RACING ACROSS WEST VIRGINIA WAS
ENOUGH TO BREAK THE CAP AND THEN IT WAS OFF TO THE RACES. MSAS
ANALYSIS SHOWS HIGH PRESSURE NOSING INTO WEST VIRGINIA CAUSING A
BACKING TO THE LOW LEVEL WINDS WHICH IS PUSHING THE FRONTAL BOUNDARY
SLIGHTLY FURTHER TO THE SOUTHEAST. EXPECT SOME CONVECTION TO GRAZE
OUR SOUTHWEST AT LEAST THROUGH THE EARLY EVENING HOURS WITH AMPLE
INSTABILITY STILL PRESENT SOUTHWEST OF THE BOUNDARY BUT SEVERE
ACTIVITY IS LIKELY OVER WITH FOR THE EVENING.

MCS DEVELOPING OVER NORTHEAST MISSOURI IS PROGGED TO WORK IN LATER
TONIGHT. MSAS SHOWS THE BOUNDARY WEST OF US BEGINNING TO WORK BACK TO
THE NORTH AND EXPECT THE MCS TO HEAD EAST-SOUTHEAST INTO THE AREA
LATER TONIGHT BUT WEAKEN AS IT DOES.

AS FAR AS THE FORECAST SUITE GOES...CURRENT OBSERVATIONS SHOW A BIG
TEMP DIFFERENCE ACROSS THE FORECAST AREA. FLEMINGSBURG WAS SITTING AT
59F AND THE 60 DEGREE ISOTHERM CURRENTLY STRETCHES SOUTHEAST TOWARDS
PIKEVILLE. FORECAST WILL BE UPDATED TO ADJUST TEMPS IN THE NORTH AND
EAST BY OPENING UP THE RANGE ON THE LOW END. WILL REVISIT POPS AND
OTHER ELEMENTS LATER ONCE WE GET A BETTLE HANDLE ON THE MOVEMENT OF
DEVELOPING MCS TO OUR WEST.

540 PM EDT SAT JUN 10 2006

BOUNDARY LIES FROM NEAR THE SDF AREA DOWN TO NEAR HARLAN COUNTY AND
ON INTO SW VA. ONGOING CONVECTION OVER THE SW CWA HAS PRODUCED HAIL
UP TO QUARTER SIZE. BEST INSTABILITY LIES SOUTH OF THE BOUNDARY WITH
CAPE OF 1500 TO 3000 J/KG. 0-6 KM SHEAR IS IN THE MARGINAL TO
MODERATE RANGE. SO THAT AREA REMAINS IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR THIS EVENING. THIS POTENTIAL IS HIGHLIGHTED IN THE
HWO AND THE ZFP. AREAS IN THE NE CWA WERE IN THE LOWER 60S...WITH
TEMPS AROUND 90 ON THE TN LINE.

SHOWERS NORTH OF THE BOUNDARY SHOULD CONTINUE TO DROP SE ACROSS THE
EASTERN EDGE OF THE CWA THIS EVENING. ANOTHER MCS IS EXPECTED TO
FORM NORTH OF THE BOUNDARY TONIGHT TO THE WEST OF THE CWA AND AFFECT
MAINLY THE EASTERN 1/2 OF THE CWA LATER TONIGHT. OPTED TO GO WITH CAT
POPS NEAR THE WV BORDER WITH LIKELY IN THE CENTRAL CWA NEAR JKL. WENT
WITH LOWEST POPS IN THE SW AS PRECIP SHOULD REMAIN SCATTERED EVEN
THOUGH ONGOING CONVECTION IS IN THAT AREA.

A SFC WAVE IS EXPECTED TO PUSH EAST ALONG THE FRONT ON SUNDAY AND
REACH THE CAROLINAS BY SUN EVENING. THIS SHOULD AND HELP TO FINALLY
PUSH THE BOUNDARY BACK SOUTH AS HIGH PRESSURE BUILDS DOWN FROM THE
GREAT LAKES ON SUN NIGHT INTO MONDAY. THE GFS SEEMS TO SUFFER FROM
CONNECTIVE FEEDBACK WITH THE SLOWER FRONT...SO LEANED MORE TOWARD THE
NAM PROGRESSION. THE HIGH WILL REMAIN IN CONTROL OF THE WX INTO
MIDWEEK...WITH TEMPS NEAR NORMAL. ADDITIONAL CONVECTION IS EXPECTED
ON SUN AS THE FRONT DROPS SOUTH ON SUNDAY WITH AREAS THAT ARE SEEING
CONVECTION NOW HAVING THE BEST CHANCE FOR SEVERE STORMS AGAIN ON SUN.
CAPES THERE SHOULD AGAIN BE IN THE 1500 TO 2500 J/KG RANGE ALONG
WITH BULK SHEAR IN THE 30 TO 40 KT RANGE...SO WIND AND POSSIBLY HAIL
WILL BE A THREAT. THERE WILL AGAIN BE A NE TO SW TEMP GRADIENT ON SUN
WITH HIGHS IN THE LOW TO MID 70S IN THE NE AND TEMPS IN THE 80S IN
THE SW.

LONG TERM...WEDNESDAY THROUGH SATURDAY...WENT WITH THE GFS MODEL AGAIN
TODAY FOR THE EXTENDED. ONLY A FEW MINOR CHANGES MADE TO
FORECAST.MODELS STILL HAVING PROBLEMS WITH PASSAGE OF UPPER TROUGH
MID WEEK NEXT WEEK ALONG WITH COVERAGE AND TIMING OF ANY
PRECIPITATION THAT MAY FORM AS THIS SYSTEM PASSES ACROSS THE EASTERN
UNITED STATES. MODELS ALL HAVE CONSISTENTLY MOVED A FAIRLY DEEP
TROUGH TO THE EASTERN HALF OF THE UNITED STATES BY NEXT THURSDAY.
IN SPITE OF THIS SYSTEM...VERY LITTLE QPF OR CLOUD COVER IS BEING
GENERATED IN MODEL SOLUTIONS. THIS ALONG WITH THE FACT THAT MODEL
SOUNDINGS AND CROSS SECTIONS ARE BOTH SUPPORTING A DRY
FORECAST...WENT DRY UNTIL NEXT FRIDAY AFTERNOON...WHEN BOTH THE DGEX
AND GFS TRY TO MOVE AN AREA OF PRECIP ACROSS THE AREA.

TEMPERATURES LOOKED PRETTY GOOD OVERALL. STILL DONT FEEL IT BE AS
COOL AS MEXMOS NUMBERS ARE INDICATING...SO WENT A BIT WARMER THAN
MOS ACROSS THE BOARD. DEWPOINTS LOOKED GOOD AND WERE UNCHANGED. USED
LATEST DGEX DATA FOR WINDS...WITH SOME MODIFICATIONS OF COURSE.
CHANGES WERE ALSO MADE TO QPF AND WEATHER GRIDS...PER THE FEW
CHANGES MADE TO POPS.

1242 PM EDT SAT JUN 10 2006

THE BOUNDARY HAS BEGUN TO PUSH BACK N AS A WARM FRONT THIS MORNING
INTO EARLY THIS AFTERNOON AND APPEARS TO LIE ALONG A LINE FROM NEAR
LK CUMBERLAND TO NEAR 1A6. TEMPERATURES ARE NEARING THE MID 80S ATTM
ALONG THE TN BORDER...WHILE AREAS FROM FLEMING COUNTY DOWN TO ALONG
THE TUG FORK ARE AROUND 60 OR IN THE 60S DUE TO EXTENSIVE CLOUD COVER
AND SHOWERS THAT HAVE CROSSED OVER THOSE AREAS. SENT OUT AN UPDATE TO
GRIDS AND ZFP MAINLY TO UPDATE POPS TO ACCOUNT FOR PRECIP ALREADY
GETTING INTO THE NE 2/3 AREAS BEFORE THE PRIOR FORECAST. MADE SOME
MINOR UPWARD ADJUSTMENTS TO POPS IN THESE AREAS AND ADJUSTED THE
HOURLY T GRIDS TO TRY TO MATCH THE LATEST TRENDS. THE REGION REMAINS
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON. SHEAR IS
BEST IN THE NORTHERN AREAS...WHILE INSTABILITY WILL BE GREATEST IN
THE SOUTH (SBCAPES > 1000 J/KG ALONG THE TN LINE). STRONG WINDS
REMAINS THE GREATEST CONCERN.

625 AM EDT SAT JUN 10 2006

SURFACE BOUNDARY CURRENTLY LAYING ACROSS THE REGION...ROUGHLY
BISECTING OUR CWA. BEST APPROXIMATION PLACES THE BOUNDARY ALONG THE
HAL ROGERS PARKWAY EXTENDING WESTWARD...ALONG OR PARALLEL TO THE
KENTUCKY AND TENNESSEE STATE LINE. THIS BOUNDARY WILL PROVIDE A
FOCUS FOR THE DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY LATER
TODAY. A LARGE MESOSCALE CONVECTIVE COMPLEX WHICH DEVELOPED OVER
SOUTHERN WI...NORTHERN IL OVERNIGHT IS EASILY PICKED UP ON RADAR AND
SATELLITE LOOPS. THE FRONT EDGE OF SHOWER ACTIVITY HAS ALREADY
REACHED INTO THE NORTHERN PORTIONS OF THE CINCINNATI METRO AREA.
THIS COMPLEX OF STORMS WILL TRACK SOUTHEASTWARD THROUGH THE
DAY...ALONG AND NORTH OF THE SURFACE BOUNDARY DRAPED ACROSS THE
AREA.

MODELS ARE IN DECENT AGREEMENT. HOWEVER...THE 0Z NAM INITIALIZED TOO
FAR SOUTH WITH THE MCS. THE GFS APPEARS TO HAVE A SLIGHTLY BETTER
HANDLE ON THIS FEATURE. CONSEQUENTLY...LEANED TOWARDS THE GFS
SOLUTION WHICH TAKES THE BULK OF ANY SHOWER ACTIVITY JUST TO OUR
NORTH THROUGH MUCH OF THE DAY.

HOWEVER...OF PRIMARY CONCERN IS THE COLD POOL WHICH WILL EXPAND
SOUTHEASTWARD. ADDITIONAL THUNDERSTORM ACTIVITY TYPICALLY INCREASES
ALONG THIS BOUNDARY WITH TIME...AND ALSO BUILDS TOWARDS AREAS OF
HIGHER INSTABILITY. WITH THIS IN MIND...THE SOUTHERN PORTIONS OF
OUR CWA WILL BECOME VERY UNSTABLE THIS AFTERNOON. FCST SOUNDINGS
INDICATE LI/S AS LOW AS -7 AND CAPES AROUND 3000 J/KG. FCST HIGHS
WILL HAVE NO PROBLEM REACHING THE CONVECTIVE TEMP IN THOSE AREAS
TODAY EITHER...AND THE BOUNDARY SHOULD PROVIDE A GOOD FOCUSING
MECHANISM FOR STORMS TO FIRE LATER THIS AFTERNOON. THEREFORE...
EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO BUILD SOUTHWARD THIS
AFTERNOON INTO SCATTERED CONVECTION WHICH SHOULD BE IN THE PROCESS
OF FIRING AS WELL. TRIED TO SIMULATE THIS SCENARIO IN THE ISC
GRIDS...TRENDING POP A BIT HIGHER THAN MOS GUIDANCE.

AS THIS PLAYS OUT...THE ENVIRONMENT WILL BECOME FAVORABLE FOR THE
POTENTIAL OF SEVERE WEATHER. SPC HAS PLACED MUCH OF THE REGION IN A
SLIGHT RISK FOR SEVERE WEATHER AS WELL...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE GREATEST THREAT. CONTINUED TO ADDRESS THIS
ISSUE IN THE HWO...ALONG WITH THE POTENTIAL OF FLASH FLOODING WITH
ANY TRAINING CELLS.

MODELS STILL ADVERTISE THE IDEA OF A LOW PRESSURE WAVE FORMING ON
THE BOUNDARY...SWEEPING ACTIVITY OUT OF THE AREA LATE SUNDAY. ONLY
CHANGE FROM PREVIOUS FCST CYCLES IS THAT BOTH THE GFS AND NAM ARE
TRENDING SLOWER AND FURTHER SOUTH WITH THIS FEATURE. SO MADE
CORRESPONDING ADJUSTMENTS TO THE FORECAST.

THEREAFTER...MODELS SEEM TO ADVERTISE AN EXTENDED PERIOD OF MORE
QUIET WEATHER WITH MUCH OF ANY ACTION TAKING PLACE FURTHER TO OUR
SOUTH IN ASSOCIATION WITH TROPICAL WAVE MOVING THROUGH THE GULF OF
MEXICO INTO THE SOUTHEASTERN CONUS. GFS DOES HAVE A WEAK SHORTWAVE
MOVING THROUGH THE OHIO VALLEY DURING THE MIDDLE OF THE WEEK.
HOWEVER...THE BULK OF ITS ENERGY TRACKS FURTHER TO OUR EAST. GFS
ALSO APPEAR TO BE TRENDING SLOWER WITH THIS DISTURBANCE AS WELL.
THIS RESULTED IN POPS BEING PUSHED BACK SOME...JUST BEYOND THE
EXTENDED PERIOD. ALSO WENT WITH SLIGHTLY LOWER POPS WITH WEAKER
SYSTEM.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JOHNSTONE
Hazardous weather outlook, Jun 10, 4:19 AM EST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
519 AM EDT SAT JUN 10 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
519 AM EDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STALLED FRONTAL BOUNDARY POSITIONED OVER EASTERN KENTUCKY WILL
BECOME A FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY THREAT. ALSO...THE POTENTIAL
FOR FLASH FLOODING WILL EXIST WITH ANY THUNDERSTORM ACTIVITY...
ESPECIALLY IF THUNDERSTORMS REDEVELOP OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH MONDAY MORNING.
SOME OF THESE STORMS COULD BE SEVERE SUNDAY AND SUNDAY NIGHT...
GENERALLY SOUTH OF THE INTERSTATE 64 CORRIDOR. LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER
FROM SATURDAY THROUGH SUNDAY...AS WELL AS REPORTS OF SIGNIFICANT
PRECIPITATION OR FLOODING.

RAY

In the hours before

Local storm report, Jun 10, 3:37 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             REDBIRD                 36.76N 84.22W
06/10/2006  E0.88 INCH       WHITLEY            KY   TRAINED SPOTTER

&&

TJOHNSTO
Local storm report, Jun 10, 4:23 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             NANCY                   37.07N 84.75W
06/10/2006  E0.75 INCH       PULASKI            KY   COUNTY OFFICIAL

0520 PM     HAIL             BURNSIDE                36.99N 84.60W
06/10/2006  E0.75 INCH       PULASKI            KY   COUNTY OFFICIAL

&&

TJOHNSTO
Local storm report, Jun 10, 4:27 PM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             5 N WHITLEY CITY        36.80N 84.48W
06/10/2006  E0.88 INCH       MCCREARY           KY   TRAINED SPOTTER

&&

TJOHNSTO
Local storm report, Jun 10, 4:33 PM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             BRONSTON                36.99N 84.62W
06/10/2006  E0.88 INCH       PULASKI            KY   TRAINED SPOTTER

            FELL FOR 5 MINUTES

&&

TJOHNSTO
Local storm report, Jun 10, 4:59 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             BEULAH HEIGHTS          36.80N 84.44W
06/10/2006  E1.75 INCH       MCCREARY           KY   PUBLIC

&&

TJOHNSTO
Local storm report, Jun 10, 7:07 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
807 PM EDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             8 NE WHITLEY CITY       36.81N 84.37W
06/10/2006  E1.00 INCH       MCCREARY           KY   TRAINED SPOTTER

            COVERED THE GROUND

0422 PM     HAIL             FAUBUSH                 37.07N 84.83W
06/10/2006  E0.75 INCH       PULASKI            KY   TRAINED SPOTTER

0430 PM     HAIL             REDBIRD                 36.76N 84.22W
06/10/2006  E0.88 INCH       WHITLEY            KY   TRAINED SPOTTER

0505 PM     HAIL             NANCY                   37.07N 84.75W
06/10/2006  E0.75 INCH       PULASKI            KY   COUNTY OFFICIAL

0515 PM     HAIL             5 N WHITLEY CITY        36.80N 84.48W
06/10/2006  E0.88 INCH       MCCREARY           KY   TRAINED SPOTTER

0520 PM     HAIL             BURNSIDE                36.99N 84.60W
06/10/2006  E0.75 INCH       PULASKI            KY   COUNTY OFFICIAL

0527 PM     HAIL             BRONSTON                36.99N 84.62W
06/10/2006  E0.88 INCH       PULASKI            KY   TRAINED SPOTTER

            FELL FOR 5 MINUTES

0557 PM     HAIL             BEULAH HEIGHTS          36.80N 84.44W
06/10/2006  E1.75 INCH       MCCREARY           KY   PUBLIC

&&

ABE

The radar

The Knoxville radar (KMRX), 89 km away, was scanning. The volume nearest the first event began at 01:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Whitley

When
June 10, 8:33 PM EST to 8:37 PM EST
Where
Whitley County, 3 mi S of Williamsburg
Measured
55 kt (63 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
36.683, -84.167

Several trees down in yards along Highway 25 West.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520929.